MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING
Catalog Number 441386
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report 1 of 2.It was reported after using bd bactec¿ fx, instrument bottom, packaged there was one false negative result from one patient.Subculture confirmed the growth of streptococci.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
E.1.Initial reporter facility name: (b)(6) hospital.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this complaint alleges that two bottles in drawer c of the bactec fx did not flag as positive.The patient had multiple bottles collected and subculture confirmed there was growth of streptococci.The customer confirmed that the patient was not impacted by the false results.A bd field service engineer (fse) went to the customer site and performed station qualification for drawer c, which confirmed that the instrument was working properly.The fse also reviewed past plots for this drawer to confirm there was no other bottles affected.There were no instrument issues present, the unit is working properly.This complaint is unconfirmed, and the root cause is unknown.
 
Event or Problem Description

Brand Name
BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21378935
Report Number1119779-2025-00063
Device Sequence Number19795800
Product Code MDB
UDI-Device Identifier00382904413866
UDI-Public(01)00382904413866(11)191001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown